question-icon

Is it normal to vomit medicine for fever in children?

default
Posted on Sat, 29 Mar 2014
Question: Hi, My 2 yr old son is suffering from fever since past 3 days along with cold and cough. He had hardly eaten anything today evening but had drank a lot of water. So, we administered him 5 ml each of imol, augmentin and piriton. In a few seconds, he vomited bringing out medicine along with cough. Is this something that we need to worry about? He is about to sleep now. Also, since he has vomitted there may be no medicine in his body now? So, should we administer second dose?
doctor
Answered by Dr. T Shobha Deepak (1 hour later)
Brief Answer: Let the baby sleep Detailed Answer: Hi Welcome to Healthcare-Magic Greetings of the day Namasthe Dear Mr XXXXXXX Being a Parent myself, I understand your concern and apprehension. Let me assure you, there is no cause for concern. Its quite common for children to vomit the medicine. Don;t worry, let the child sleep off. Getting good sleep is more important. You can administer the medicine when the child wakes up. Squeeze both the side of cheeks inwards, administer the medicine and keep the baby over your shoulder it should prevent regurgitation and vomiting. Majority of respiratory infection are viral in origin and self limiting. They require symptomatic and supportive care. Apart from the medication the baby is taking, i would advise the following which will be useful 1. Decoction: 1 cup of milk+ 2 spoon sugar+ 10 tulsi leaves+ 2 gm of fresg ginger+ 1 small spoon of turmeric+ 2 black pepper. Bring it to boil. Filter it and give him warm with watti and spoon. 2. Steam Inhalation: preferable using electric steamer. You can buy one and keep as it will also be helpful in children. Children do experience 2 to 3 episodes of upper respiratory infection a year. Give steam for 5 to 10 minutes twice a day. I hope this helped. Do write to me anytime for any further assistance, will be glad to assist you. Wishing your baby speedy recovery. Take Care Best Regards Dr T Shobha MBBS,MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. T Shobha Deepak

General & Family Physician

Practicing since :2005

Answered : 1774 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is it normal to vomit medicine for fever in children?

Brief Answer: Let the baby sleep Detailed Answer: Hi Welcome to Healthcare-Magic Greetings of the day Namasthe Dear Mr XXXXXXX Being a Parent myself, I understand your concern and apprehension. Let me assure you, there is no cause for concern. Its quite common for children to vomit the medicine. Don;t worry, let the child sleep off. Getting good sleep is more important. You can administer the medicine when the child wakes up. Squeeze both the side of cheeks inwards, administer the medicine and keep the baby over your shoulder it should prevent regurgitation and vomiting. Majority of respiratory infection are viral in origin and self limiting. They require symptomatic and supportive care. Apart from the medication the baby is taking, i would advise the following which will be useful 1. Decoction: 1 cup of milk+ 2 spoon sugar+ 10 tulsi leaves+ 2 gm of fresg ginger+ 1 small spoon of turmeric+ 2 black pepper. Bring it to boil. Filter it and give him warm with watti and spoon. 2. Steam Inhalation: preferable using electric steamer. You can buy one and keep as it will also be helpful in children. Children do experience 2 to 3 episodes of upper respiratory infection a year. Give steam for 5 to 10 minutes twice a day. I hope this helped. Do write to me anytime for any further assistance, will be glad to assist you. Wishing your baby speedy recovery. Take Care Best Regards Dr T Shobha MBBS,MD